Just Clarifying my Observations
Feb 6, 2001
Hi Doctors, I have made an interesting obseevation on some of the questions raised in the "HIV Testing Section" of this forum My observations are: Many of the people who wrote in to on the topic of symptoms have commented that they experienced some form of pain in the armpits, joint pains and pains in the arms. These are usually people who are tested negative, either during the window period of 6 months or some after. They just want clarification as to whether this is a symptom of HIV. Needless to say, I, too have been tested negative after ten weeks but am experiencing some armpit pains and pains in arms. These pains are occasional and last for a few seconds/minutes. My question is that the above mentioned symptoms of pains in the armpits etc, "are these symptoms of generalized anxiety?". I was just wondering, if any of the people who wrote in about these actually reverted back to say they are Positive, after subsequent testing? If there is sufficient data or feedback received to confirm that this are anxiety related, we can all put these matters to rest, ie, for all those with muscle aches and recently tested negative, they should go see shrink instead!
Response from Dr. Boyle
An interesting observation. It's well known that severe psychiatric stress can cause physical problems or perception of problems, and this may fit into that concept. BB
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.